Watson Laboratories, Inc initiated a voluntary nationwide recall for two lots of hydrocodone bitartrate and acetaminophen tablets, 10 mg/500 mg, due to the possibility that some tablets may contain more than the indicated amount of active ingredient. The company issued the recall following a customer complaint regarding tablets that were thicker and a darker shade than the other tablets. Watson cautions that “unintentional ingestion of excessive amounts of acetaminophen may potentially result in an adverse event, including liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day.” The company also warns that “unintentional ingestion of excessive amounts of hydrocodone may result in an adverse event” including sedation or respiratory depression. No reports of injuries related to the recalled product have been received to date.
Watson explains that some tablets from lots 519406A and 521759A (NDC 00591-0540-05) may exceed the weight specification and may contain higher than indicated amounts of the ingredients hydrocodone bitartrate and/or acetaminophen. The affected lots were distributed between June 27, 2012 and July 18, 2012 to wholesale distributors and retail pharmacies nationwide. The lot numbers can be found on the manufacturer’s bottle label. Hydrocodone bitartrate and acetaminophen tablets are approximately 0.6 inches in length, blue, and bisected capsule shaped, with "Watson 540" de-bossed on one side of the tablet.
Consumers who have lots 519406A or 521759A should contact their pharmacy or health care professional. Pharmacists and wholesalers are asked to check their inventories for lots 519406A or 521759A, segregate any material from the lots, and to contact GENCO Pharmaceutical Services at 800/950-5479 for instructions on product return. Additional information is available in a press release on the FDA Web site.